Advertisement

Letters in Mathematical Physics

, Volume 108, Issue 2, pp 359–376 | Cite as

New integrable (\(3+1\))-dimensional systems and contact geometry

  • A. Sergyeyev
Article

Abstract

We introduce a novel systematic construction for integrable (\(3+1\))-dimensional dispersionless systems using nonisospectral Lax pairs that involve contact vector fields. In particular, we present new large classes of (\(3+1\))-dimensional integrable dispersionless systems associated with the Lax pairs which are polynomial and rational in the spectral parameter.

Keywords

Dispersionless systems (\(3+1\))-Dimensional integrable systems Contact Lax pairs Contact bracket Conservation laws 

Mathematics Subject Classification

37K05 37K10 53D10 

Notes

Acknowledgements

The author is pleased to thank M. Błaszak, I.S. Krasil’shchik, M. Kunzinger, S. Leble, B. McKay, O.I. Morozov, P.J. Olver, R.O. Popovych, V. Rubtsov, I.A.B. Strachan, L. Vitagliano, and R. Vitolo for stimulating discussions and helpful comments, and to the anonymous referees for useful suggestions.

References

  1. 1.
    Ablowitz, M.J., Clarkson, P.A.: Solitons, Nonlinear Evolution Equations and Inverse Scattering. Cambridge University Press, Cambridge (1991)CrossRefzbMATHGoogle Scholar
  2. 2.
    Adler, V.E., Shabat, A.B., Yamilov, R.I.: Symmetry approach to the integrability problem. Theor. Math. Phys. 125(3), 1603–1661 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Arsie, A., Lorenzoni, P.: Complex reflection groups, logarithmic connections and bi-flat \(F\)-manifolds. Lett. Math. Phys. 107(10), 1919–1961 (2017)MathSciNetCrossRefzbMATHADSGoogle Scholar
  4. 4.
    Błaszak, M.: Classical \(R\)-matrices on Poisson algebras and related dispersionless systems. Phys. Lett. A 297(3–4), 191–195 (2002)MathSciNetCrossRefzbMATHADSGoogle Scholar
  5. 5.
    Błaszak, M., Szablikowski, B.: Classical \(R\)-matrix theory of dispersionless systems. II. (2+1) dimension theory. J. Phys. A Math. Gen. 35(48), 10345–10364 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Bobenko, A.I., Schief, W.K., Suris, Y.B.: On a discretization of confocal quadrics. I. An integrable systems approach. J. Int. Sys. 1, xyw005 (2015). arXiv:1511.01777
  7. 7.
    Bogdanov, L.V., Konopelchenko, B.G.: Projective differential geometry of multidimensional dispersionless integrable hierarchies. J. Phys. Conf. Ser. 482, 012005 (2014)CrossRefGoogle Scholar
  8. 8.
    Bruce, A.J., Grabowska, K., Grabowski, J.: Remarks on contact and Jacobi geometry. SIGMA 13, 059 (2017). arXiv:1507.05405
  9. 9.
    Burtsev, S.P., Zakharov, V.E., Mikhailov, A.V.: Inverse scattering method with variable spectral parameter. Theor. Math. Phys. 70(3), 227–240 (1987)CrossRefzbMATHGoogle Scholar
  10. 10.
    Calderbank, D.M.J., Kruglikov, B.: Integrability via geometry: dispersionless differential equations in three and four dimensions. arXiv:1612.02753
  11. 11.
    Calogero, F., Degasperis, A.: Spectral Transform and Solitons. Vol. I. Tools to Solve and Investigate Nonlinear Evolution Equations. North-Holland, Amsterdam (1982)zbMATHGoogle Scholar
  12. 12.
    Chvartatskyi, O., Dimakis, A., Müller-Hoissen, F.: Self-consistent sources for integrable equations via deformations of binary Darboux transformations. Lett. Math. Phys. 106(8), 1139–1179 (2016)MathSciNetCrossRefzbMATHADSGoogle Scholar
  13. 13.
    Dapić, N., Kunzinger, M., Pilipović, S.: Symmetry group analysis of weak solutions. Proc. Lond. Math. Soc. 84(3), 686–710 (2002). arXiv:math/0104055
  14. 14.
    de León, M., Marrero, J.C., Padrón, E.: On the geometric prequantization of brackets. Rev. R. Acad. Cien. Serie A. Mat. 95(1), 65–83 (2001)MathSciNetzbMATHGoogle Scholar
  15. 15.
    De Sole, A., Kac, V.G., Turhan, R.: A new approach to the Lenard–Magri scheme of integrability. Commun. Math. Phys. 330(1), 107–122 (2014). arXiv:1303.3438
  16. 16.
    Doktorov, E.V., Leble, S.B.: A Dressing Method in Mathematical Physics. Springer, Dordrecht (2007)zbMATHGoogle Scholar
  17. 17.
    Dubrovin, B.A., Novikov, S.P.: The Hamiltonian formalism of one-dimensional systems of hydrodynamic type and the Bogolyubov–Whitham averaging method. Sov. Math. Dokl. 270(4), 665–669 (1983)MathSciNetzbMATHGoogle Scholar
  18. 18.
    Dunajski, M., Grant, J.D.E., Strachan, I.A.B.: Multidimensional integrable systems and deformations of Lie algebra homomorphisms. J. Math. Phys. 48(9), 093502 (2007)MathSciNetCrossRefzbMATHADSGoogle Scholar
  19. 19.
    Dunajski, M.: Solitons, Instantons and Twistors. Oxford University Press, Oxford (2010)zbMATHGoogle Scholar
  20. 20.
    Dunajski, M., Ferapontov, E.V., Kruglikov, B.: On the Einstein–Weyl and conformal self-duality equations. J. Math. Phys. 56, 083501 (2015). (arXiv:1406.0018)MathSciNetCrossRefzbMATHADSGoogle Scholar
  21. 21.
    Ferapontov, E.V., Khusnutdinova, K.R.: On integrability of (2+1)-dimensional quasilinear systems. Commun. Math. Phys. 248, 187–206 (2004). arXiv:nlin/0305044
  22. 22.
    Ferapontov, E.V., Khusnutdinova, K.R., Klein, C.: On linear degeneracy of integrable quasilinear systems in higher dimensions. Lett. Math. Phys. 96(1–3), 5–35 (2011)MathSciNetCrossRefzbMATHADSGoogle Scholar
  23. 23.
    Ferapontov, E.V., Lorenzoni, P., Savoldi, A.: Hamiltonian operators of Dubrovin–Novikov type in 2D. Lett. Math. Phys. 105(3), 341–377 (2015). arXiv:1312.0475
  24. 24.
    Ferapontov, E.V., Moro, A., Novikov, V.S.: Integrable equations in 2+1 dimensions: deformations of dispersionless limits. J. Phys. A Math. Theor. 42(34), 345205 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Fokas, A.S.: Symmetries and integrability. Stud. Appl. Math. 77(3), 253–299 (1987)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Fuchssteiner, B.: Mastersymmetries, higher order time-dependent symmetries and conserved densities of nonlinear evolution equations. Prog. Theor. Phys. 70(6), 1508–1522 (1983)MathSciNetCrossRefzbMATHADSGoogle Scholar
  27. 27.
    Grundland, A.M., Sheftel, M.B., Winternitz, P.: Invariant solutions of hydrodynamic-type equations. J. Phys. A Math. Gen. 33, 8193–8215 (2000)MathSciNetCrossRefzbMATHADSGoogle Scholar
  28. 28.
    Guay-Paquet, M., Harnad, J.: 2D Toda \(\tau \)-functions as combinatorial generating functions. Lett. Math. Phys. 105(6), 827–852 (2015)MathSciNetCrossRefzbMATHADSGoogle Scholar
  29. 29.
    Hentosh, O.E., Prykarpatsky, Y.A., Blackmore, D., Prykarpatski, A.K.: Lie-algebraic structure of Lax-Sato integrable heavenly equations and the Lagrange-d’Alembert principle. J. Geom. Phys. 120, 208–227 (2017)MathSciNetCrossRefzbMATHADSGoogle Scholar
  30. 30.
    Khesin, B., Tabachnikov, S.: Contact complete integrability. Regul. Chaotic Dyn. 15(4–5), 504–520 (2010). arXiv:0910.0375
  31. 31.
    Kodama, Y., Gibbons, J.: A method for solving the dispersionless KP hierarchy and its exact solutions. II. Phys. Lett. A 135(3), 167–170 (1989)MathSciNetCrossRefADSGoogle Scholar
  32. 32.
    Konopelchenko, B.G.: Introduction to Multidimensional Integrable Equations. The Inverse Spectral Transform in \(2+1\) Dimensions. Plenum Press, New York (1992)CrossRefzbMATHGoogle Scholar
  33. 33.
    Konopelchenko, B.G., Martínez Alonso, L.: Dispersionless scalar integrable hierarchies, Whitham hierarchy, and the quasiclassical \(\bar{\partial }\)-dressing method. J. Math. Phys. 43(7), 3807–3823 (2002). arXiv:nlin/0105071
  34. 34.
    Krasil’shchik, J., Verbovetsky, A.: Geometry of jet spaces and integrable systems. J. Geom. Phys. 61(9), 1633–1674 (2011). arXiv:1002.0077
  35. 35.
    Krichever, I.M.: The dispersionless Lax equations and topological minimal models. Commun. Math. Phys. 143, 415–429 (1992)MathSciNetCrossRefzbMATHADSGoogle Scholar
  36. 36.
    Kruglikov, B., Morozov, O.: Integrable dispersionless PDEs in 4D, their symmetry pseudogroups and deformations. Lett. Math. Phys. 105(12), 1703–1723 (2015)MathSciNetCrossRefzbMATHADSGoogle Scholar
  37. 37.
    Kushner, A., Lychagin, V., Rubtsov, V.: Contact Geometry and Non-linear Differential Equations. Cambridge University Press, Cambridge (2007)zbMATHGoogle Scholar
  38. 38.
    Lin, C.C., Reissner, E., Tsien, H.S.: On two-dimensional non-steady motion of a slender body in a compressible fluid. J. Math. Phys. 27, 220–231 (1948). doi: 10.1002/sapm1948271220 MathSciNetCrossRefzbMATHGoogle Scholar
  39. 39.
    Ma, W.-X., Bullough, R.K., Caudrey, P.J., Fushchych, W.I.: Time-dependent symmetries of variable-coefficient evolution equations and graded Lie algebras. J. Phys. A Math. Gen. 30(14), 5141–5149 (1997)MathSciNetCrossRefzbMATHADSGoogle Scholar
  40. 40.
    Manakov, S.V., Santini, P.M.: Integrable dispersionless PDEs arising as commutation condition of pairs of vector fields. J. Phys. Conf. Ser. 482, 012029 (2014)CrossRefGoogle Scholar
  41. 41.
    Manakov, S.V., Santini, P.M.: Solvable vector nonlinear Riemann problems, exact implicit solutions of dispersionless PDEs and wave breaking. J. Phys. A Math. Theor. 44(34), 345203 (2011). arXiv:1011.2619
  42. 42.
    Mañas, M., Martínez Alonso, L.: A hodograph transformation applied to a large class of PDEs. Theor. Math. Phys. 137, 1544–1549 (2003)CrossRefzbMATHGoogle Scholar
  43. 43.
    Matveev, V.B., Salle, M.A.: Darboux Transformations and Solitons. Springer, Berlin (1991)CrossRefzbMATHGoogle Scholar
  44. 44.
    Matveev, V.B.: Darboux transformations, covariance theorems and integrable systems. In: L.D. Faddeev’s Seminar on Mathematical Physics, pp. 179–209. Am. Math. Soc., Providence, RI (2000)Google Scholar
  45. 45.
    Mikhailov, A.V., Yamilov, R.I.: Towards classification of (2+1)-dimensional integrable equations. Integrability conditions. I. J. Phys. A Math. Gen. 31(31), 6707–6715 (1998)MathSciNetCrossRefzbMATHADSGoogle Scholar
  46. 46.
    Mokhov, O.I.: Classification of nonsingular multidimensional Dubrovin–Novikov brackets. Funct. Anal. Appl. 42(1), 33–44 (2008). arXiv:math/0611785
  47. 47.
    Odesskii, A.V., Sokolov, V.V.: Integrable pseudopotentials related to generalized hypergeometric functions. Sel. Math. (N.S.) 16, 145–172 (2010). arXiv:0803.0086
  48. 48.
    Olver, P.J.: Applications of Lie Groups to Differential Equations. Springer, New York (1993)CrossRefzbMATHGoogle Scholar
  49. 49.
    Olver, P.J., Sanders, J.A., Wang, J.P.: Ghost symmetries. J. Nonlinear Math. Phys. 9(suppl. 1), 164–172 (2002)MathSciNetCrossRefADSGoogle Scholar
  50. 50.
    Previato, E.: Sigma function and dispersionless hierarchies. In: XXIX Workshop on Geometric Methods in Physics, AIP Conf. Proc., vol. 1307, pp. 140–156. Am. Inst. Phys., Melville, New York (2010)Google Scholar
  51. 51.
    Rosenhaus, V.: Boundary conditions and conserved densities for potential Zabolotskaya–Khokhlov equation. J. Nonlinear Math. Phys. 13(2), 255–270 (2006)MathSciNetCrossRefzbMATHADSGoogle Scholar
  52. 52.
    Sergyeyev, A.: A new class of (3+1)-dimensional integrable systems related to contact geometry. arXiv:1401.2122v3
  53. 53.
    Takasaki, K., Takebe, T.: Integrable hierarchies and dispersionless limit. Rev. Math. Phys. 7, 743–808 (1995). arXiv:hep-th/9405096 MathSciNetCrossRefzbMATHGoogle Scholar
  54. 54.
    Takasaki, K.: Differential Fay identities and auxiliary linear problem of integrable hierarchies. In: Exploring New Structures and Natural Constructions in Mathematical Physics, pp. 387–441. Math. Soc. Jap., Tokyo (2011). arXiv:0710.5356
  55. 55.
    Wolf, T.: A comparison of four approaches to the calculation of conservation laws. Eur. J. Appl. Math. 13(2), 129–152 (2002). arXiv:cs/0301027v2
  56. 56.
    Zabolotskaya, E.A., Khokhlov, R.V.: Quasi-plane waves in the nonlinear acoustics of confined beams. Sov. Phys. Acoust. 15, 35–40 (1969)Google Scholar
  57. 57.
    Zakharov, V.E., Shabat, A.B.: Integration of nonlinear equations of mathematical physics by the method of inverse scattering. II. Funct. Anal. Appl. 13, 166–174 (1979)MathSciNetCrossRefzbMATHGoogle Scholar
  58. 58.
    Zakharov, V.E.: Multidimensional integrable systems. In: Proceedings of the International Congress of Mathematicians, vol. 1, 2 (Warsaw, 1983), pp. 1225–1243. PWN, Warsaw (1984)Google Scholar
  59. 59.
    Zakharov, V.E.: Dispersionless limit of integrable systems in (2+1) dimensions. In: Singular Limits of Dispersive Waves, pp. 165–174. Plenum Press, NY (1994)Google Scholar

Copyright information

© Springer Science+Business Media B.V. 2017

Authors and Affiliations

  1. 1.Mathematical InstituteSilesian University in OpavaOpavaCzech Republic

Personalised recommendations